Medical Specialty >> Psychiatry

Doctors Lounge - Psychiatry Answers

Back to Psychiatry Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/24/2017.

Forum Name: Antidepressants

Question: Paxil and Preparation H


 0645577 - Tue Jan 20, 2009 8:38 pm

I'm currently taking 10 milligrams of Paxil. I would like to take Preparation H but the instructions say to ask a doctor before I take it if I'm on an antidepressant. Is there a reason why I can't take these at the same time?
 Debbie Miller, RN - Thu Jan 29, 2009 2:20 pm

User avatar Hello,
I see no drug interaction problems here so I don't know why it says that. It would be very unusual for a topical cream to interact with an antidepressant. It may be just a precaution on the part of the drug company to routinely suggest your doctor be involved in any multiple drug uses, however benign. This might be a liability-driven worry.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us